MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 12/15/2022 it was reported by a sales representative by email that a ar-9145-48 universal glenoid locking screw broke when being driven into a glenoid.This was discovered during an eclipse tsa w/ convertible universal glenoid on (b)(6) 2022.The tip was removed, but the remainder of the screw was left in the patient.
 
Event or Problem Description
Additional information received 12/15/22: the procedure was completed by shaving down the tip of the superior broken screw on the universal baseplate that was impeding the inlay poly from seating.The central and inferior peripheral screws were implanted without issue.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the distal end on the implant had broken and damaged threads.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force, misaligned insertion and/or prying/leveraging the device during use.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16086905
Report Number1220246-2023-06016
Device Sequence Number15085302
Product Code PHX
UDI-Device Identifier00888867057753
UDI-Public00888867057753
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-48
Device Lot Number170167313
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown